Alert archive / Tennessee / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Nashville, TN
NWS Nashville, TN issued this winter storm watch at Jan 25, 2011, 4:13 AM CST for 39 counties in Tennessee. It took effect at Jan 26, 2011, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2011, 4:13 AM CST (10:13 UTC)
- In effect from
- Jan 26, 2011, 12:00 AM CST
- Expired
- Jan 25, 2011, 1:14 PM CST
- In force
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393 WWUS44 KOHX 251013 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 413 AM CST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FOR THE MIDSTATE FOR LATE TONIGHT THROUGH WEDNESDAY MORNING... .A LOW PRESSURE SYSTEM OVER THE GULF OF MEXICO WILL PUSH NORTHEASTWARD ACROSS THE DEEP SOUTH TODAY AND WEDNESDAY. RAIN IS PUSHING INTO THE AREA THIS MORNING AND WILL CONTINUE THROUGH THE DAY. AS TEMPERATURES COOL TONIGHT THE PRECIPITATION WILL TRANSITION TO A RAIN/SNOW MIX AND THEN TO ALL SNOW. SNOWFALL WILL CONTINUE THROUGH WEDNESDAY MORNING AND TAPER OFF WEDNESDAY AFTERNOON FROM THE WEST. TNZ005>011-022>034-056>066-075-077>080-093>095-252130- /O.NEW.KOHX.WS.A.0002.110126T0600Z-110126T1800Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 413 AM CST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * GEOGRAPHIC AREA: ALL OF MIDDLE TENNESSEE * TIMING: SNOW ACCUMULATING AROUND MIDNIGHT AND CONTINUING THROUGH WEDNESDAY MORNING. * ACCUMULATIONS:1 TO 3 INCHES IN THE NORTHWEST COUNTIES. 2 TO 4 INCHES IN THE CENTRAL COUNTIES WEST OF THE PLATEAU. 3 TO 5 INCHES IN THE CUMBERLAND PLATEAU. * IMPACTS:TRAVEL CONDITIONS MAY BECOME HAZARDOUS LATE TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JLM
1 follow-up statement
485 WWUS44 KOHX 251914 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 114 PM CST TUE JAN 25 2011 ...ANOTHER WINTER STORM TO IMPACT MIDDLE TENNESSEE TONIGHT AND WEDNESDAY... .A VERY DYNAMIC AND MOIST WINTER SYSTEM WILL MOVE ACROSS THE AREA BRINGING HEAVY SNOW TO MIDDLE TENNESSEE TONIGHT AND WEDNESDAY. SNOW WILL BEGIN IN WESTERN AREAS EARLY THIS EVENING AND ALONG AND EAST OF INTERSTATE 65 BY MIDNIGHT. THE HEAVIEST SNOW TOTALS FOR THE EVENT WILL BE ACROSS NORTHEASTERN MIDDLE TENNESSEE AND ALONG THE CUMBERLAND PLATEAU. THIS IS FIFTH WINTER STORM TO AFFECT MIDDLE TENNESSEE THIS WINTER SEASON. TNZ005-006-022>025-056>058-093-094-260315- /O.UPG.KOHX.WS.A.0002.110126T0600Z-110126T1800Z/ /O.NEW.KOHX.WS.W.0002.110126T0300Z-110126T1500Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD... WAYNESBORO...LAWRENCEBURG 114 PM CST TUE JAN 25 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING FOR WESTERN MIDDLE TENNESSEE...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. * GEOGRAPHIC AREA: WESTERN MIDDLE TENNESSEE...INCLUDING THE CITIES OF CLARKSVILLE...HOHENWALD...AND CAMDEN. * TIMING: SNOW ACCUMULATING WILL BEGIN DURING THE EVENING AND CONTINUE OVERNIGHT INTO WEDNESDAY MORNING. * ACCUMULATIONS: 3 TO 5 INCHES OF SNOW IS EXPECTED. * IMPACTS:TRAVEL CONDITIONS WILL BECOME HAZARDOUS TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TNZ010-011-031>034-064>066-078>080-260315- /O.UPG.KOHX.WS.A.0002.110126T0600Z-110126T1800Z/ /O.NEW.KOHX.WS.W.0002.110126T0600Z-110126T2100Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE- CUMBERLAND-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SMITHVILLE...SPARTA... CROSSVILLE...MCMINNVILLE...ALTAMONT...SPENCER 114 PM CST TUE JAN 25 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING FOR EASTERN MIDDLE TENNESSEE AND PLATEAU IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY. * GEOGRAPHIC AREA: EASTERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU... INCLUDING THE CITIES OF CROSSVILLE...JAMESTOWN...COOKEVILLE AND SPENCER. * TIMING: SNOW ACCUMULATING AROUND MIDNIGHT AND CONTINUING THROUGH WEDNESDAY MORNING. * ACCUMULATIONS:4 TO 6 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS:TRAVEL CONDITIONS WILL BECOME HAZARDOUS TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TNZ007>009-026>030-059>063-075-077-095-260315- /O.UPG.KOHX.WS.A.0002.110126T0600Z-110126T1800Z/ /O.NEW.KOHX.WS.W.0002.110126T0600Z-110126T1800Z/ ROBERTSON-SUMNER-MACON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-BEDFORD-COFFEE-GILES- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SHELBYVILLE...TULLAHOMA...MANCHESTER... PULASKI 114 PM CST TUE JAN 25 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING FOR CENTRAL MIDDLE TENNESSEE...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * GEOGRAPHIC AREA: CENTRAL MIDDLE TENNESSEE...INCLUDING THE CITIES OF NASHVILLE...SHELBYVILLE...LEBANON AND MURFREESBORO. * TIMING: SNOW ACCUMULATING AROUND MIDNIGHT AND CONTINUING THROUGH WEDNESDAY MORNING. * ACCUMULATIONS: 2 TO 4 INCHES OF SNOW IS EXPECTED. * IMPACTS:TRAVEL CONDITIONS WILL BECOME HAZARDOUS TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ BOYD
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm watch went out at Jan 25, 3:41 AM CST, 32 minutes earlier.
Area forecast discussion, Jan 25, 3:41 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 341 AM CST TUE JAN 25 2011 .DISCUSSION...MOISTURE FROM THE APPROACHING SYSTEM...CENTERED OVER THE LOUISANA COAST...IS MOVING INTO THE AREA. TEMPS ARE IN THE MID TO UPPER 30S NORTH HALF AND 40S SOUTH HALF...SO PRECIP SHOULD BE NEARLY ALL RAIN. THERE IS A SLIGHT CHANCE OF RAIN/SNOW MIX IN THE FAR NW COUNTIES AND IN THE HIGHER ELEVATIONS OF THE PLATEAU. RAIN WILL CONTINUE THROUGH THE DAY AND BEGIN TO TRANSITION TO A RAIN/SNOW MIX IN THE EVENING. THIS TRANSITION PERIOD WILL LAST LONGER IN THE EASTERN SECTIONS SINCE THE COLDER AIR WILL ARRIVE THERE LATER. ALL SNOW EXPECTED BY LATE TONIGHT. THE 700MB LOW IS EXPECTED TO TRAVEL RIGHT ACROSS THE MIDSTATE...MOSTLY OVER THE SERN HALF. I MENTION THIS SINCE IT WILL HAVE SIGNIFICANT EFFECT ON SNOW ACCUMULATION TONIGHT AND WED AM. IF IT TRACKS FURTHER SOUTH...THEN ACCUMULATIONS MAY BE LESS. THE DANGER HERE IS THAT THE UVV CENTERS ASSOCIATED WITH THIS LOW WILL CONCENTRATE SNOW ACCUMULATION IN AREAS THAT THEY PASS OVER. THE "EXACT" TRACK OF THESE UVV CENTERS IS ALMOST IMPOSSIBLE TO PREDICT. THEREFORE...WE WILL ISSUE A WINTER STORM WATCH FOR TONIGHT AND WEDNESDAY. DAYSHIFT WILL DECIDE...AFTER LOOKING AT 12Z MODEL RUNS...WHERE TO ISSUE ADVISORYS/WARNINGS. SNOW TAPERS OFF ON WED PM WITH FLURRIES POSSIBLE WED NGT AND THU AM. AFTERNOON TEMPS SHOULD GET INTO THE MID 30S WED PM...THUS THERE WILL BE SOME MELTING OF SNOW ON MOST ROADWAYS. NOT MUCH HAPPENING ON THU TO SAT. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO FORM OVER TX ON SAT NGT AND MOVE NEWD ACROSS THE DEEP SOUTH ON SUN AND SUN NGT. THIS IS DEPICTED IN THE FORECAST AS A CHANCE OF RAIN ON SUN AND THEN TRANSITIONING TO SNOW ON SUN NGT. I HAVE KEPT THE POPS IN THE 20-30 RANGE DUE TO THE SIGNIFICANT DISAGREEMENTS BETWEEN THE GFS AND THE EURO ON THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 31 36 23 / 80 90 50 05 CLARKSVILLE 42 28 33 21 / 60 80 30 05 CROSSVILLE 45 32 37 21 / 70 90 70 05 COLUMBIA 44 31 38 24 / 80 90 50 05 LAWRENCEBURG 43 32 38 24 / 90 90 40 05 WAVERLY 43 29 35 23 / 70 80 30 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jan 24, 11:25 AM CST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1125 AM CST MON JAN 24 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-251030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1125 AM CST MON JAN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG GULF LOW WILL COME ASHORE TUESDAY EVENING...PUSHING A WIDESPREAD AREA OF PRECIPITATION INTO MIDDLE TENNESSEE. AS A RESULT...ACCUMULATING SNOWFALL IS POSSIBLE ACROSS THE MID STATE TUESDAY NIGHT INTO WEDNESDAY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 1:14 PM CST | Winter Storm Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 22 hr |
Nearby
Winter Storm Watches in Tennessee, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.